Alert archive / Michigan / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at May 31, 2010, 6:17 PM EDT for Huron County, Michigan. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2010, 6:17 PM EDT (22:17 UTC)
- Expired
- May 31, 2010, 10:01 PM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Huron County, MI
The radar
The Detroit radar (KDTX), 140 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:22 PM EDT | FLASH FLOOD | Bad Axe, MI | 1-2 FEET OF WATER COVERING NUMEROUS ROADS FROM BAD AXE TO HARBOR BEACH INCLUDING PARTS OF ROUTE 142 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WGUS53 KDTX 312217
FFWDTX
MIC063-010400-
/O.NEW.KDTX.FF.W.0002.100531T2217Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
617 PM EDT MON MAY 31 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HURON COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL MIDNIGHT EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING
ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL TOTALS
OF 3 TO 4 INCHES SINCE 400 PM WITH AN ADDITIONAL 1 TO 2 INCHES
POSSIBLE BETWEEN 615 PM AND 730 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BAD AXE...HARBOR BEACH...UBLY...ELKTON...KINDE AND
OWENDALE.
STORM SPOTTERS HAVE REPORTED SIGNIFICANT STREET FLOODING IN BAD
AXE WITH CONDITIONS LIKELY WORSE TO THE SOUTH TOWARD UBLY AND TO
THE EAST TOWARD HARBOR BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
4405 8287
$$
BT3 follow-up statements
717
WGUS73 KDTX 312347
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
747 PM EDT MON MAY 31 2010
MIC063-010400-
/O.CON.KDTX.FF.W.0002.000000T0000Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON MI-
747 PM EDT MON MAY 31 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HURON COUNTY UNTIL
MIDNIGHT EDT...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FROM PORT AUSTIN TO UBLY TO CASEVILLE MOVING EASTWARD
AT 20 MPH. THESE STORMS CONTINUED TO PRODUCE LOCALLY HEAVY RAINFALL
ON TOP OF HEAVY RAINFALL FROM EARLIER THIS EVENING. AS OF 745 PM...
DOPPLER RADAR ESTIMATED STORM TOTAL RAINFALL TO BE IN THE 3 TO 5
INCH RANGE AND LOCALLY UP TO 6 INCHES SINCE 400 PM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BAD
AXE...HARBOR BEACH...PORT HOPE...AND UBLY.
SPOTTERS HAVE REPORTED UP TO 2 FEET OF WATER OVER THE ROAD IN LARGE
STRETCHES OF M 142 BETWEEN BAD AXE AND HARBOR BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
4405 8287
$$
BT105
WGUS73 KDTX 010054
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
854 PM EDT MON MAY 31 2010
MIC063-010400-
/O.CON.KDTX.FF.W.0002.000000T0000Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON MI-
854 PM EDT MON MAY 31 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HURON COUNTY UNTIL
MIDNIGHT EDT...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME RESIDUAL SHOWERS AND THUNDERSTORMS MOVING ACROSS OUTER SAGINAW
BAY AND INTO NORTHERN HURON COUNTY. THESE STORMS WILL MAINLY IMPACT
CASEVILLE...PORT AUSTIN AND PORT HOPE. DOPPLER RADAR RAINFALL
ESTIMATES SINCE 4 PM RANGE FROM 3 TO 6 INCHES...WITH THE HIGHER
AMOUNTS ACROSS EASTERN HURON COUNTY FROM BAD AXE TO HARBOR BEACH.
RUNOFF FROM THIS EARLIER RAINFALL WILL CONTINUE TO CAUSE FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BAD
AXE...HARBOR BEACH...PORT HOPE AND UBLY.
SPOTTERS HAVE REPORTED UP TO 2 FEET OF WATER OVER THE ROAD IN LARGE
STRETCHES OF M 142 BETWEEN BAD AXE AND HARBOR BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
4405 8287
$$542
WGUS73 KDTX 010201
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1001 PM EDT MON MAY 31 2010
MIC063-010216-
/O.CAN.KDTX.FF.W.0002.000000T0000Z-100601T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON MI-
1001 PM EDT MON MAY 31 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HURON COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC.
&&
LAT...LON 4399 8274 4386 8265 4369 8260 4367 8346
4405 8287
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:16 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 31, 4:16 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 416 PM EDT MON MAY 31 2010 .SHORT TERM...THIS EVENING AND TONIGHT CONVECTIVE TRENDS THIS AFTERNOON HAVE FOLLOWED LARGELY TO PLAN AS A SHORT BREAK IN ACTIVITY HAS DEVELOPED ACROSS THE CWA IN SUBSIDENCE REGION BEHIND MCV OVERHEAD. A WIDESPREAD EXPANSE OF CONVECTION HAS DEVELOPED UPSTREAM AHEAD OF THE MAIN SYNOPTIC SCALE COLD FRONT ALONG POCKETS OF MODERATE INSTABILITY. THIS PREFRONTAL ACTIVITY IS EXPECTED TO SLIDE EAST NORTHEASTWARD EARLY THIS EVENING WITHIN WEAK MEAN FLOW. VARIOUS HI RES MODEL RUNS HAVE JUMPED ON A SOLUTION WHERE THE BULK OF THE CONGEALED CONVECTION (OVER PARTS OF NORTHERN INDIANA/SOUTHWESTERN MICHIGAN CURRENTLY) WILL FAVOR TO THE SOUTH/SOUTHEAST ALONG THE MAXIMUM INSTABILITY AXIS. THIS WOULD ALLOW GREATER LARGE SCALE ORGANIZATION TO MISS THE AREA TO THE SOUTH. NOW WITH THAT SAID...STILL EXPECTING A CATEGORICAL COVERAGE OF SHOWERS AND THUNDERSTORMS FOR THE FORECAST AREA THIS EVENING AS ATMOSPHERE ATTEMPTS A RECOVERY. HEAVY RAINFALL IS GOING TO REMAIN AN ISSUE THROUGHOUT THE REMAINDER OF THE AFTERNOON AND EVENING HOURS WITH ALL THUNDERSTORMS. WITNESSING A TROUBLESOME MIX OF HIGH PWATS VALUES...1.6 TO 1.7 INCHES AND SLOW STORM MOVEMENT...20 TO 25 MPH. RAINFALL RATES BETWEEN 1 TO 2 INCHES PER HOUR WILL BE COMMON. THIS POSES A FLOODING CONCERN ESPECIALLY FOR THOSE AREAS THAT WITNESSED RAINFALL EARLIER THIS MORNING. HAVE DECIDED TO FORGO ISSUING A FLOOD WATCH PRODUCT FOR A COUPLE OF REASONS. FIRST...AFOREMENTIONED ACTIVITY THIS EVENING SHOULD SEARCH OUT INSTABILITY TO THE SOUTH POSSIBLY LEADING TO MORE STRATIFORM. SECOND...THERE IS NO LOW LEVEL JET FORCING TO STALL OUT CONVECTION OVER THE FORECAST AREA. PRECIPITATION IS EXPECTED TO MOVE OUT OF ALL OF SOUTHEASTERN MICHIGAN BY 6Z TONIGHT. MODEL SOUNDINGS SUGGEST THAT DRIER MIDLEVEL AIR WILL BEGIN TO FILTER INTO THE STATE BEFORE LOW LEVELS DRY OUT TOMORROW MORNING. LOWS TONIGHT WILL DROP INTO THE MIDDLE 50S NORTH OT THE LOWER 60S SOUTH. && .LONG TERM... ELONGATED BUT POWERFUL UPPER LEVEL LOW OVER THE GULF ALASKA...DIRECTING TRAFFIC...WITH ENERGETIC ZONAL FLOW EXPECTED OVER THE NORTHERN CONUS DURING MUCH OF THE EXTENDING PERIOD. MEANWHILE...DEEP UPPER LEVEL LOW TO TRACK SOUTH THROUGH HUDSON BAY...ALSO DIRECTING THE JET SOUTH. WITH THE NEARLY WEST-EAST ALIGNED JET OVER THE NORTHERN CONUS...THIS WILL MAKE FOR A DIFFICULT FORECAST WITH RESPECT TO TIMING...AND DETERMINING WHICH SIDE OF THE BAROCLINIC ZONE SOUTHERN LOWER MICHIGAN WILL RESIDE...COLD VS WARM SECTOR. TOMORROW WILL BE A NICE DRYING OUT DAY WITH GUIDANCE TEMPERATURES TRENDING UP. CAN'T ARGUE WITH LOWER 80S AS 850 MB TEMPS PROGGED TO RISE TO AROUND 15 C WITH PLENTY OF SUNSHINE. THERE APPEARS TO BE A GOOD CONSENSUS ON EXTENSIVE MOISTURE TRANSPORT AND STRONG MID LEVEL FGEN OVERHEAD ON WEDNESDAY...WITH ACTUAL SURFACE LOW TRACK CLOSE TO THE SOUTHERN MICHIGAN BORDER. THIS SHOULD BE CONDUCIVE FOR A ROUND OF SHOWERS AND AT LEAST ELEVATED STORMS. BEST INSTABILITY (3000-5000 J/KG OF CAPE) WILL CERTAINLY RESIDE SOUTH OF THE STATE...BUT SURFACE BASED INSTABILITY AND SUBSEQUENT SEVERE STORMS HAVE A SHOT AT SNEAKING INTO THE SOUTH THIRD OF THE CWA WITH PRETTY GOOD LOW LEVEL WIND SHEAR. QUESTIONS WEDNESDAY NIGHT INTO THURSDAY ARE HOW FAR SOUTH THE FRONTAL BOUNDARY SINKS AND THE STRENGTH OF THE NEXT WAVE RIDING ALONG THE FRONT. ANTICYCLONIC/HIGH PRESSURE WILL ATTEMPT TO PUSH IN FROM THE NORTHWEST...BUT STRENGTH OF THIS HIGH IS IN QUESTION. THE 12Z GFS REMAINS DRY FOR THURSDAY...BUT PREFER TO MAINTAIN MODERATE CHANCE POPS BASED OFF THE 12Z EUROPEAN/SLOWER SUBTLE SHORTWAVE TROUGH AXIS. EXPECTING SHORTWAVE RIDGING AND DRY CONDITIONS ON FRIDAY...THEN A CHANCE OVER THE WEEKEND...BUT TIMING IS UP IN THE AIR. JUST FOR CONTINUITY PURPOSES...WILL KEEP THE CHANCE IN FOR SATURDAY AND GO DRY FOR SUNDAY INTO MONDAY...BUT LOW CONFIDENCE...WITH TEMPERATURES AROUND NORMAL. && .MARINE... OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS AS A SLOW MOVING COLD FRONT CROSSES THE AREA. DRY WEATHER AND FAVORABLE BOATING CONDITIONS WILL RETURN ON TUESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. LIGHT NORTHWESTERLY WINDS WILL GRADUALLY BECOME MORE SOUTHERLY BY LATE TOMORROW. ANOTHER LOW PRESSURE SYSTEM WILL CROSS THE SOUTHERN GREAT LAKES REGION ON WEDNESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT. && .PREV DISCUSSION...ISSUED 206 PM EDT MON MAY 31 2010 AVIATION... THUNDERSTORMS CONTINUE TO DEVELOP IN AN UNSTABLE AND JUICY AIRMASS ACROSS SOUTHEASTERN MICHIGAN. THESE STORMS SHOULD REMAIN MORE ISOLATED TO SCATTERED DURING THE AFTERNOON HOURS...BEFORE INCREASING IN COVERAGE EARLY THIS EVENING. THESE STORMS WILL RESIDE AHEAD OF AN APPROACHING COLD FRONT. MOIST SURFACE CONDITIONS AND LOW LEVEL COLD AIR ADVECTION LATER THIS EVENING MAY LOWER CEILINGS AND COULD POSSIBLY LEAD TO DEGRADATION OF SURFACE VISIBILITIES. FOR NOW...LEFT CEILINGS AT 010 KFT...ALTHOUGH A BRIEF PERIOD OF IFR IS CERTAINLY POSSIBLE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....SF MARINE.......CB AVIATION.....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 31, 4:31 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 431 PM EDT MON MAY 31 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 431 PM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PERSIST LATE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THUNDERSTORMS WILL UNDOUBTEDLY BRING HEAVY DOWNPOURS AS THEY TRACK TO THE EAST NORTHEAST AT 15 MPH. TRAINING OF STORMS OVER THE SAME LOCATIONS WILL BE POSSIBLE AND COULD LEAD TO MINOR FLOODING. ISOLATED SEVERE STORMS WILL BE POSSIBLE PRIOR TO 10 PM WITH THE MAIN THREAT BEING STRONG WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO THURSDAY AS ANOTHER FRONTAL BOUNDARY LINGERS OVER THE STATE. STRONG TO SEVERE STORMS WILL BE POSSIBLE ON WEDNESDAY SOUTH OF I 94. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF HEAVY RAINFALL...GUSTY WINDS AND HAIL WILL BE APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-010900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 431 PM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PERSIST LATE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THUNDERSTORMS WILL UNDOUBTEDLY BRING HEAVY DOWNPOURS AS THEY TRACK TO THE EAST NORTHEAST AT 15 MPH. TRAINING OF STORMS OVER THE SAME LOCATIONS WILL BE POSSIBLE AND COULD LEAD TO MINOR FLOODING. ISOLATED SEVERE STORMS WILL BE POSSIBLE PRIOR TO 10 PM WITH THE MAIN THREAT BEING STRONG WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO THURSDAY AS ANOTHER FRONTAL BOUNDARY LINGERS OVER THE STATE. STRONG TO SEVERE STORMS WILL BE POSSIBLE ON WEDNESDAY SOUTH OF I 94. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF GUSTY WINDS AND HAIL WILL BE APPRECIATED. CB/KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 31, 2:45 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
245 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 6 NNE DOWNTOWN DETROIT 42.41N 83.01W
05/31/2010 M44 MPH WAYNE MI ASOS
REPORTED AT KDET
&&
ADODSONLocal storm report, May 31, 3:55 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HEAVY RAIN EDENVILLE 43.80N 84.39W
05/31/2010 M1.33 INCH MIDLAND MI TRAINED SPOTTER
1 HOUR DURATION.
&&
ADODSONLocal storm report, May 31, 4:27 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG GARDEN CITY 42.33N 83.33W
05/31/2010 WAYNE MI TRAINED SPOTTER
6 INCH DIAMETER LIMB BLOWN DOWN
&&
ADODSONSpecial weather statement, May 31, 4:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 459 PM EDT MON MAY 31 2010 MIZ049-312200- HURON- 459 PM EDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF PORT HOPE TO BAD AXE...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PORT HOPE BY 505 PM EDT... UBLY BY 510 PM EDT... HARBOR BEACH BY 545 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 31, 5:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN BAD AXE 43.80N 83.00W
05/31/2010 U0.00 INCH HURON MI TRAINED SPOTTER
1-2 FT OF WATER COVERING NUMEROUS INTERSECTIONS IN BAD
AXE
&&
ADODSONLocal storm report, May 31, 5:42 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG NEWPORT 42.00N 83.31W
05/31/2010 MONROE MI COUNTY OFFICIAL
MONROE COUNTY DISPATCH REPORTS NUMEROUS TREES DOWN IN THE
NEWPORT AREA. ONE ESTIMATED TO BE 18 INCHES IN DIAMETER.
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:06 AM EDT | Special Marine Warning | DTX | 84 min | |
| May 31, 12:07 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 68 min |
| May 31, 12:15 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 75 min |
| May 31, 12:35 PM EDT | Special Marine Warning | DTX | 85 min | |
| May 31, 12:40 PM EDT | Special Marine Warning | DTX | 2 hr | |
| May 31, 3:37 PM EDT | Areal Flood Advisory | DTX | Bay, Midland | 5 hr |
| May 31, 5:01 PM EDT | Special Marine Warning | DTX | 89 min | |
| May 31, 5:29 PM EDT | Areal Flood Advisory | DTX | Huron | 6 hr |
Nearby
Flash Flood Warnings in Michigan, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.